Alert archive / Oregon / Wind Advisories in 2020
Wind Advisory 29, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 12, 2020, 2:28 PM PST for Union County, Oregon. It took effect at Nov 13, 2020, 12:00 AM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2020, 2:28 PM PST (22:28 UTC)
- In effect from
- Nov 13, 2020, 12:00 AM PST
- Expired
- Nov 13, 2020, 1:59 PM PST
- In force
- 14 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772 WWUS76 KPDT 122228 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 228 PM PST Thu Nov 12 2020 ORZ049-131300- /O.NEW.KPDT.WI.Y.0029.201113T0800Z-201113T2300Z/ Grande Ronde Valley- 228 PM PST Thu Nov 12 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PST FRIDAY FOR LADD AND PYLES CANYONS... * WHAT...South winds 25 to 35 mph with gusts around 45 mph expected for the southern portion of the Grande Ronde valley near Ladd and Pyles Canyons. * WHERE...Grande Ronde Valley. * WHEN...From midnight tonight to 3 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
3 follow-up statements
189 WWUS76 KPDT 130133 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 533 PM PST Thu Nov 12 2020 ORZ041-044-507-508-510-WAZ024-026>029-521-131300- /O.NEW.KPDT.WI.Y.0030.201114T0000Z-201114T1200Z/ East Columbia River Gorge-Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Eastern Columbia River Gorge of Washington- Kittitas Valley-Yakima Valley-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- Including the cities of Arlington, The Dalles, Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Moro, White Salmon, Ellensburg, Thorp, Naches, Sunnyside, Toppenish, Yakima, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 533 PM PST Thu Nov 12 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 4 AM PST SATURDAY... * WHAT...West to Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, south central and southeast Washington and north central and northeast Oregon. * WHEN...From 4 PM Friday to 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ049-131300- /O.CON.KPDT.WI.Y.0029.201113T0800Z-201113T2300Z/ Grande Ronde Valley- 533 PM PST Thu Nov 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PST FRIDAY FOR LADD AND PYLES CANYONS... * WHAT...South winds 25 to 35 mph with gusts around 45 mph expected for the southern portion of the Grande Ronde valley near Ladd and Pyles Canyons. * WHERE...Grande Ronde Valley. * WHEN...From midnight tonight to 3 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
774 WWUS76 KPDT 131147 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 347 AM PST Fri Nov 13 2020 ORZ041-044-507-508-510-WAZ024-026>029-521-132300- /O.EXT.KPDT.WI.Y.0030.201113T2100Z-201114T1200Z/ East Columbia River Gorge-Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Eastern Columbia River Gorge of Washington- Kittitas Valley-Yakima Valley-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- Including the cities of Arlington, The Dalles, Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Moro, White Salmon, Ellensburg, Thorp, Naches, Sunnyside, Toppenish, Yakima, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 347 AM PST Fri Nov 13 2020 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST SATURDAY... * WHAT...West to Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, south central and southeast Washington and north central and northeast Oregon. * WHEN...From 1 PM this afternoon to 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ049-132300- /O.CON.KPDT.WI.Y.0029.000000T0000Z-201113T2300Z/ Grande Ronde Valley- 347 AM PST Fri Nov 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON FOR LADD AND PYLES CANYONS... * WHAT...South winds 25 to 35 mph with gusts around 45 mph expected for the southern portion of the Grande Ronde valley near Ladd and Pyles Canyons. * WHERE...Grande Ronde Valley. * WHEN...From midnight tonight to 3 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
143 WWUS76 KPDT 132159 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 159 PM PST Fri Nov 13 2020 ORZ049-132300- /O.CAN.KPDT.WI.Y.0029.000000T0000Z-201113T2300Z/ Grande Ronde Valley- 159 PM PST Fri Nov 13 2020 ...WIND ADVISORY IS CANCELLED... Winds in the Grande Ronde Valley expected to drop and remain below advisory criteria. $$ ORZ041-044-507-508-510-WAZ024-026>029-521-141200- /O.CON.KPDT.WI.Y.0030.000000T0000Z-201114T1200Z/ East Columbia River Gorge-Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Eastern Columbia River Gorge of Washington- Kittitas Valley-Yakima Valley-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- Including the cities of Arlington, The Dalles, Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Moro, White Salmon, Ellensburg, Thorp, Naches, Sunnyside, Toppenish, Yakima, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 159 PM PST Fri Nov 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...West to Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, south central and southeast Washington and north central and northeast Oregon. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 12, 2:23 PM PST, 5 minutes earlier.
Area forecast discussion, Nov 12, 2:23 PM PST, 5 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
223 PM PST Thu Nov 12 2020
.SHORT TERM...Tonight through Saturday...A weather system will move
into the area overnight initially as a weak warm front followed by a
cold frontal passage on Friday. This system will bring some
significant snow accumulations in the mountains where winter warning
and advisories will be in effect. Will also see some increasing
southerly winds overnight warranting a windy advisory for the
southern Grande Ronde Valley. There could be some blowing and
drifting snow issues late tonight and early Friday in the southern
Grande Ronde valley. The cold frontal passage Friday will bring some
breezy to windy conditions across the entire forecast area through
Friday night then decreasing slowly Saturday. Precipitation will
taper off to showers Saturday mainly over the mountains. Another
system will arrive from the west late Saturday and overnight as a
warm front. Precipitation will be snow above 2000-3000 feet
initially Saturday afternoon and then rising overnight especially in
central Oregon. Still there will be some more snow accumulation
before changing to rain going into Sunday. More highlights may be
needed for this event but will hold off on any until current
highlights have ended.
.LONG TERM...Sunday through Thursday...models in fairly good
agreement for the long term. Moist westerly flow for Sunday with
mountain rain/snow showers expected with mainly dry and locally
breezy conditions in the basin. Highs 40s to low 50s. Rain and high
mountain snow chances increase Sunday night into Monday with strong
warm air advection over the region and plume of deep Pac moisture
working onshore and lifting north. Precip expected to end south to
north Monday night as ridging builds in. Flow turns more southerly
on Tuesday as the ridge shifts east as another upper level
trough/low approaches the coast. Mild temps for Mon/Tue with highs
generally in the 50s. Some breezy southerly winds possible, esp in
the Grande Ronde valley and the foothills of the Blues/Wallowas. The
next system is expected to impact the region Wednesday into
Thursday. Models showing mainly rain and high mountain snow
overspreading the region Wednesday afternoon as deep Pacific
moisture working from the south and front passing through. Precip
expected to become more showery Thursday into Friday as the upper
trough is expected to work overhead. Snow levels remain fairly high
only expected to drop down to 4000-5500ft. Slightly cooler Wed/Thu
with highs in the mid 40s to lower 50s.
&&
.AVIATION...00Z TAFs...VFR conditions with increasing mid to
high level cloudiness today. Winds will be less than 10kts as well.
An approaching system will overspread showers tonight with light to
moderate rain expected for most of tomorrow. MVFR conditions
possible, esp as CIGS drop down to 2-3kft. Mountain obscuration
likely. Winds will increase 16-22g24-30kt tomorrow. Pockets of
strong low-level wind shear possible starting late tonight, esp near
BDN/RDM and PDT.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 37 51 35 47 / 60 90 30 10
ALW 38 51 37 49 / 60 90 40 10
PSC 39 54 39 52 / 50 60 20 10
YKM 32 51 32 50 / 30 60 20 10
HRI 38 55 39 52 / 40 70 20 10
ELN 29 45 31 44 / 40 60 30 10
RDM 35 49 30 44 / 20 90 60 40
LGD 32 42 31 40 / 40 100 70 30
GCD 35 43 30 38 / 30 100 70 40
DLS 39 51 39 50 / 50 90 50 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory from 10 PM this evening to 4 AM PST
Saturday for ORZ049-050-506.
Winter Storm Warning from 10 PM this evening to 4 AM PST
Saturday for ORZ502-503.
Wind Advisory from midnight tonight to 3 PM PST Friday for
ORZ049.
Winter Storm Warning until 4 AM PST Saturday for ORZ509.
WA...Winter Storm Warning from 10 PM this evening to 4 AM PST
Saturday for WAZ030.
Winter Storm Warning until 4 AM PST Saturday for WAZ520.
&&
SHORT TERM...91
LONG TERM....84
AVIATION...84The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 8:24 AM PST | Winter Storm Warning | PDT | Deschutes, Gilliam, Grant, Jefferson, Morrow, Umatilla and 4 more | 44 hr |
| Nov 12, 2:14 PM PST | Winter Weather Advisory | PDT | Crook, Deschutes, Grant, Jefferson, Union, Wallowa and 1 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.